Alert archive / Massachusetts / Coastal Flood Statements in 2022

Coastal Flood Statement 9, NWS Boston/Norton, MA

August 12, 20226 counties in Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at Aug 12, 2022, 3:32 PM EDT for 6 counties in Massachusetts. It took effect at Aug 12, 2022, 10:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2022, 3:32 PM EDT (19:32 UTC)
In effect from
Aug 12, 2022, 10:00 PM EDT
Expired
Aug 13, 2022, 2:00 AM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

213 
WHUS41 KBOX 121932
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
332 PM EDT Fri Aug 12 2022

MAZ007-015-016-019-022-024-130600-
/O.NEW.KBOX.CF.S.0009.220813T0200Z-220813T0600Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Eastern Plymouth MA-Barnstable MA-Nantucket MA-
332 PM EDT Fri Aug 12 2022

...COASTAL FLOOD STATEMENT IN EFFECT FROM 10 PM THIS EVENING TO
2 AM EDT SATURDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways (3.4 to 12.9 feet Mean Lower Low Water).

* WHERE...Eastern Essex, Suffolk, Eastern Norfolk, 
  Eastern Plymouth, Barnstable and Nantucket Counties in
  Massachusetts. 

* WHEN...From 10 PM this evening to 2 AM EDT Saturday.

* IMPACTS...Minor coastal flooding is expected along the North 
  Shore from Gloucester to Newburyport. Wave action will likely 
  cause some washover onto coastal roads around the time of high 
  tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

&&

Time of high total tides are approximate to the nearest hour.

Gloucester Harbor
MLLW Categories - Minor 11.5 ft, Moderate 13.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.0 ft, Moderate 3.5 ft, Major 5.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 13/12 AM  11.5/12.0   2.0/ 2.5   0.2/ 0.8    1-2     Minor    
 13/01 PM  10.3/10.8   0.8/ 1.3   0.2/ 0.8     2       None    
 14/01 AM  11.2/11.7   1.7/ 2.2   0.2/ 0.7     2      Minor    
 14/02 PM  10.4/10.9   0.9/ 1.4   0.2/ 0.8     1       None    
 15/02 AM  10.8/11.3   1.3/ 1.8   0.2/ 0.7    1-2      None

Merrimack River near Newburyport MA
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 4.0 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 13/01 AM  10.3/10.8   0.8/ 1.3   0.4/ 0.9     1       None    
 13/01 PM   9.2/ 9.7  -0.3/ 0.2   0.4/ 0.9     2       None    
 14/01 AM  10.1/10.6   0.6/ 1.1   0.2/ 0.8     1       None    
 14/02 PM   9.2/ 9.7  -0.3/ 0.2   0.2/ 0.8     1       None    
 15/02 AM   9.7/10.2   0.2/ 0.7   0.2/ 0.7    1-2      None

Boston Harbor
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.4 ft, Moderate 4.4 ft, Major 5.9 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 13/12 AM  12.0/12.5   1.9/ 2.3   0.4/ 0.9     1       None    
 13/01 PM  10.8/11.3   0.7/ 1.1   0.4/ 0.9     1       None    
 14/01 AM  11.8/12.3   1.7/ 2.2   0.2/ 0.8     1       None    
 14/02 PM  10.8/11.3   0.7/ 1.1   0.2/ 0.8     1       None    
 15/02 AM  11.3/11.8   1.2/ 1.7   0.2/ 0.7     1       None

Revere
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.6 ft, Moderate 4.6 ft, Major 6.1 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 13/12 AM  11.9/12.4   2.0/ 2.5   0.4/ 0.9     1       None    
 13/01 PM  10.7/11.2   0.8/ 1.3   0.4/ 0.9     1       None    
 14/01 AM  11.6/12.1   1.7/ 2.2   0.2/ 0.8     1       None    
 14/02 PM  10.7/11.2   0.8/ 1.3   0.2/ 0.8     1       None    
 15/02 AM  11.1/11.6   1.2/ 1.7   0.2/ 0.7     1       None

Scituate MA
MLLW Categories - Minor 11.5 ft, Moderate 13.5 ft, Major 15.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 3.8 ft, Major 5.8 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 13/12 AM  11.5/12.0   1.8/ 2.2   0.4/ 0.9     1      Minor    
 13/01 PM  10.2/10.7   0.5/ 1.0   0.2/ 0.8     2       None    
 14/01 AM  11.2/11.7   1.5/ 2.0   0.2/ 0.7     2      Minor    
 14/02 PM  10.4/10.9   0.7/ 1.1   0.2/ 0.8     1       None    
 15/02 AM  10.8/11.3   1.1/ 1.6   0.2/ 0.7     1       None

Buzzards Bay at Woods Hole
MLLW Categories - Minor 5.5 ft, Moderate 7.0 ft, Major 8.5 ft
MHHW Categories - Minor 3.5 ft, Moderate 5.0 ft, Major 6.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 12/09 PM   3.2/ 3.7   1.3/ 1.8   0.2/ 0.7     1       None    
 13/10 AM   3.0/ 3.5   1.0/ 1.5   0.1/ 0.6     1       None    
 13/10 PM   3.2/ 3.7   1.2/ 1.7   0.2/ 0.7     1       None    
 14/11 AM   3.0/ 3.5   1.0/ 1.5   0.1/ 0.6     1       None    
 14/11 PM   2.8/ 3.4   0.9/ 1.4   0.1/ 0.6     1       None    
 15/11 AM   3.0/ 3.5   1.0/ 1.5   0.2/ 0.7     1       None

Chatham MA - East Coast
MLLW Categories - Minor 9.0 ft, Moderate 11.5 ft, Major 13.0 ft
MHHW Categories - Minor 1.3 ft, Moderate 3.8 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 13/01 AM   6.2/ 6.8  -1.5/-1.0   0.4/ 0.9    1-2      None    
 13/02 PM   5.2/ 5.7  -2.5/-2.0   0.4/ 0.9     2       None    
 14/02 AM   6.1/ 6.6  -1.7/-1.2   0.2/ 0.8     2       None    
 14/03 PM   5.4/ 5.9  -2.3/-1.9   0.2/ 0.8     2       None    
 15/03 AM   5.9/ 6.4  -1.9/-1.4   0.2/ 0.8     2       None

Chatham - South side
MLLW Categories - Minor 9.0 ft, Moderate 10.5 ft, Major 11.5 ft
MHHW Categories - Minor 4.5 ft, Moderate 6.0 ft, Major 7.0 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 13/01 AM   5.6/ 6.1   1.1/ 1.6   0.6/ 1.1     1       None    
 13/02 PM   4.6/ 5.1   0.1/ 0.6   0.5/ 1.0     2       None    
 14/02 AM   5.4/ 5.9   0.9/ 1.4   0.5/ 1.0     2       None    
 14/03 PM   4.7/ 5.2   0.2/ 0.7   0.4/ 0.9     2       None    
 15/03 AM   4.9/ 5.4   0.4/ 0.9   0.2/ 0.8     1       None

Provincetown Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.9 ft, Moderate 3.9 ft, Major 4.9 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 13/12 AM  12.0/12.5   1.9/ 2.3   0.4/ 0.9     1       None    
 13/01 PM  10.6/11.1   0.5/ 1.0   0.2/ 0.8     2       None    
 14/01 AM  11.8/12.3   1.7/ 2.2   0.2/ 0.8     2       None    
 14/02 PM  10.7/11.2   0.6/ 1.1   0.2/ 0.7    1-2      None    
 15/02 AM  11.4/11.9   1.3/ 1.8   0.2/ 0.7     1       None

Dennis - Sesuit Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.5 ft, Moderate 4.0 ft, Major 5.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 13/12 AM  12.7/13.2   2.2/ 2.7   0.6/ 1.1     1      Minor    
 13/01 PM  11.4/11.9   0.9/ 1.4   0.5/ 1.0    1-2      None    
 14/01 AM  12.5/13.0   2.0/ 2.5   0.5/ 1.0     1       None    
 14/02 PM  11.4/11.9   0.9/ 1.4   0.4/ 0.9     1       None    
 15/02 AM  11.9/12.4   1.4/ 1.9   0.2/ 0.8     1       None

Sandwich Harbor
MLLW Categories - Minor 12.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 13/12 AM  10.9/11.4   0.6/ 1.1   0.5/ 1.0     1       None    
 13/01 PM   9.8/10.3  -0.6/-0.1   0.5/ 1.0    1-2      None    
 14/01 AM  10.7/11.2   0.4/ 0.9   0.4/ 0.9     1       None    
 14/02 PM   9.8/10.3  -0.6/-0.1   0.4/ 0.9    1-2      None    
 15/02 AM  10.2/10.7  -0.2/ 0.3   0.2/ 0.8     1       None

Wings Neck
MLLW Categories - Minor 6.5 ft, Moderate 9.0 ft, Major 11.5 ft
MHHW Categories - Minor 2.1 ft, Moderate 4.6 ft, Major 7.1 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 12/09 PM   5.7/ 6.2   1.3/ 1.8   0.5/ 1.0     1       None    
 13/09 AM   5.2/ 5.7   0.9/ 1.4   0.5/ 1.0     1       None    
 13/10 PM   5.6/ 6.1   1.2/ 1.7   0.5/ 1.0     1       None    
 14/10 AM   5.2/ 5.7   0.9/ 1.4   0.4/ 0.9     1       None    
 14/11 PM   5.2/ 5.7   0.8/ 1.3   0.4/ 0.9     1       None    
 15/11 AM   5.4/ 5.9   1.0/ 1.5   0.5/ 1.0     1       None

Nantucket Harbor
MLLW Categories - Minor 5.0 ft, Moderate 6.5 ft, Major 8.0 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.4 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 13/01 AM   4.6/ 5.1   1.0/ 1.5   0.6/ 1.1    1-2     Minor    
 13/02 PM   3.7/ 4.2   0.2/ 0.7   0.6/ 1.1     2       None    
 14/02 AM   4.4/ 4.9   0.8/ 1.3   0.6/ 1.1     2       None    
 14/03 PM   3.7/ 4.2   0.2/ 0.7   0.5/ 1.0     2       None    
 15/03 AM   4.0/ 4.5   0.5/ 1.0   0.4/ 0.9    1-2      None

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Aug 12, 1:25 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 12, 1:25 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
125 PM EDT Fri Aug 12 2022

.SYNOPSIS...
Mainly dry, seasonable weather expected today with a low chance
for showers across southeast Massachusetts and Rhode Island.
Canadian high builds in this weekend ushering an early fall-like
air mass with mostly dry weather. Low pressure passing well
offshore could bring a few showers to southeast Massachusetts
and Rhode Island at times. An unsettled and slow- evolving
weather pattern then develops into the middle of next week.
While not yet set in stone, the potential exists for welcomed
rains Tuesday through Thursday. Cooler than normal temps are
likely this weekend into midweek.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1:25 PM Update:

AN SPS has been issued for all of Massachusetts through 8pm for
elevated fire weather concerns. A dry airmass combined with severe
to extreme drought conditions will result in elevated fire weather
concerns today. RH values will drop to between 25 and 35 percent
across much of the interior this afternoon with northwest winds
10 to 15 mph. Clouds continue to clear from west to east, but
as previously mentioned the main issue remains the stratus deck
across the outer Cape and Islands. Low chance of an isolated
shower in places like Nantucket this afternoon, as KBOX has been
tracking a line off showers off shore but dry weather prevails
much of the time.

Otherwise, high pressure ridging into interior Southern New
England should yield plenty of sun and falling dewpoints into
the upper 40s to mid 50s! Thus a refreshing air mass filtering
into Southern New England.

Previous discussion:

* Below normal temperatures today with mainly dry weather outside of
  a few brief showers.

Except for a few sprinkles or spot showers, most locations will
stay mostly dry. Mesoanalysis shows a stalled front hung up
across central MA into CT. Areas to the west have dew points in
the 50s and mostly clear skies while areas east of the boundary
have dew points in the 60s and partly cloudy skies, with thicker
and lower cloud cover towards southeast MA into Cape
Cod/Islands. A thing to note is that despite dew point
depressions from 0-3F across the Cape/Islands, fog has struggled
to form the past couple of nights. Examining RAP model soundings
shows a very shallow mixed layer (below 500 ft) that has helped
stir up the boundary layer immediately above the surface. While
no widespread fog is expected through daybreak, areas of patchy
fog could still form in the next few hours in the typical fog
prone areas, including the interior river valleys.

A potent upper trough will approach from the west today. This
coupled with a distant offshore wave of low pressure, should
provide modest but adequate convergence for shower activity and
perhaps even an isolated thunderstorm. This is somewhat similar
to an inverted trough setup that we often see in winter.
However, baroclinicity is much weaker in mid August and the
overall forcing is also quite limited. Therefore, we expect dry
weather to dominate but a few showers may briefly impact parts
of the region on Friday. Have gone with mostly slight chance
PoPs due to uncertainty with the northward extent of the
precipitation shield. Wouldn't be surprised if most locations
including those near the coast stay dry. Greatest risk for a few
hundredths of an inch of rain will be across eastern MA and RI.
Overall even if showers do materialize, any precipitation will
be rather light with dry weather dominating for most locations.

Temperatures wise, daytime highs should be mainly in the 70s to the
low 80s depending on the amount of solar insolation. Greatest
probability for more clouds and cooler temperatures will be across
eastern MA and RI. Regardless, temperatures will be a little below
normal, which is quite a dramatic shift from the oppressive heat and
humidity that we experienced over the past several weeks.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Tonight...

A cool night is in store with many locations falling into the 50s
with 60s across southeast MA, and especially near the coast as well
as the urban heat islands. Great opportunity to open the windows! A
weak disturbance passing well offshore could bring some sprinkles or
light showers into southeast MA and southern RI, but most locations
should stay dry.

Saturday...

Refreshing, almost fall-like weather is in store for Saturday with
dew points falling into the 40s for much of the interior. There
would be more cloudiness across eastern MA and RI, especially
southeast MA as a offshore low pressure system passes outside the
70W/40N benchmark during the day. With 925mb temps +12 to +15C and a
light northerly flow across the interior and northeast flow across
eastern MA/RI, highs should mainly be in the 70s, except low 80s
across CT valley. These readings will be about 5 to 7 deg below
normal, quite the change from the recent oppressive heat. Enjoy!

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights:

* Generally dry on Sunday with cooler than normal temps.

* Unsettled early to midweek, and while not yet set in stone,
  potential continues for rainy conditions Tue-Thurs.

* Cooler than normal temps continue into most of the upcoming week
  with lower humidity levels.

Details:

While there remains some important detail differences to be ironed
out, the large-scale pattern in this forecast period is little
changed from that of previous forecasts. Longwave troughing to
remain established, with an initial closed low Sat night moving
northward into NH/ME on Sunday. Additional shortwave disturbances
around the longwave trough early in the week to evolve into another
closed-off low around Tues or Wed, setting up the potential for
cloudiness and welcomed wet weather conditions for parts of or all
of SNE Tue-Thurs.

While most of the EPS/GEFS/GEPS ensemble means paint a closed low
over central NY/northern PA around Tues, one source of uncertainty
that appears to be leading to wider solution spread on daily rain
chances in the deterministic guidance is how soon and/or how far to
the west of SNE will the trough close off to a closed low. A rainier
pattern would be favored by a closed low to our west; which would
allow for more southerly flow around the east side of the closed low
to facilitate several periods of rain. Important to point out that
some guidance (e.g. the CMC and on some level the 00z ECMWF) is too
far east and lead to less rain or a shutout entirely. However the
ensemble consensus is that later Tue and into Wed offers the best
rain chances (ensemble QPF probabilities of 0.50" of rain or greater
in a 24-hr period are centered around 40-60%). This occurs as a
surface low develops near the 40/70 benchmark Wed and moves slowly N
into northern New England on Thurs. Given that we badly need the
rain in protracted drought conditions, there still is optimism for a
multi-day period of rains into midweek but there are now some
outcomes that could lead to less rain.

Temperatures in the period are below-normal for mid-August. NBM
temperatures seem reasonable for now (highs in the 70s/around 80,
lows mid 50s-mid 60s). Given anticipated cloud cover trends, there
may be need to undercut highs by a few degrees in later updates.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

18z TAF Update:

Today: High confidence.

Mostly VFR except for MVFR ceilings across the Cape terminals
due to a passing offshore system. May have a few sprinkles or
showers across southeast MA and southern RI. NW winds across
western MA/CT/RI but NE winds across eastern MA. Wind speeds
around 5-10 kt.

Tonight...High confidence.

Mostly VFR. Best chance for MVFR/IFR ceilings and patchy fog across
southeast MA. N winds at 5 to 10 kt.

Saturday...High confidence.

Mostly VFR. Best chance for MVFR/IFR ceilings across southeast MA.
N/NE winds at 5 to 10 kt.

KBOS...High confidence. NW winds shift to NE/ENE ~15-16.

KBDL...High confidence.

Outlook /Saturday Night through Tuesday/...

Saturday Night through Sunday Night: VFR.

Monday: VFR. Slight chance RA.

Monday Night: VFR. Chance RA.

Tuesday: Mainly VFR, with areas MVFR possible. Breezy. Chance
RA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Today into Saturday...High confidence.

Mostly cool and cloudy with seas and winds below SCA thresholds.
There will be periods of light showers at times, especially this
afternoon and then on Saturday. NE winds on Friday turning N on
Saturday.

Outlook /Saturday Night through Tuesday/...

Saturday Night through Monday: Winds less than 25 kt.

Monday Night: Winds less than 25 kt. Chance of rain.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Loconto/Chai
NEAR TERM...Loconto/Chai/Gaucher
SHORT TERM...Chai
LONG TERM...Loconto
AVIATION...Loconto/Gaucher
MARINE...Loconto/Chai
Hazardous weather outlook, Aug 12, 4:08 AM EDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
408 AM EDT Fri Aug 12 2022

CTZ002>004-MAZ002>024-026-RIZ001>008-130815-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
408 AM EDT Fri Aug 12 2022

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-130815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
408 AM EDT Fri Aug 12 2022

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 12, 11:40 AM EDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1140 AM EDT Fri Aug 12 2022

MAZ002>024-026-130000-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford,
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven,
Nantucket, and Ayer
1140 AM EDT Fri Aug 12 2022

...ELEVATED FIRE WEATHER CONCERNS TODAY FOR MASSACHUSETTS...

A dry airmass combined with severe to extreme drought conditions
will result in elevated fire weather concerns today. RH values
will drop to between 25 and 35 percent across much of the interior
this afternoon with northwest winds 10 to 15 mph.

Nearby

Coastal Flood Statements in Massachusetts, 2022Every coastal flood statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.